MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY
Catalog Number 08837058190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with elecsys anti-hcv ii assay at a "transferred" hospital.The patient was initially tested at the customer's site using abbott and siemens, both resulting in anti-hcv values of 0.1 coi (negative).The patient was transferred to a different hospital, and the sample was tested using the elecsys anti-hcv ii assay on an unknown analyzer, resulting in a value of 9.61coi (positive).The patient was then returned to the customer's site, where the following tests took place: the original sample was repeated, and the repeat result was negative.A new sample was drawn and tested, and the result was negative.Hcv-rna (nucleic acid test) was performed, and the result was not detected (negative).
 
Additional Manufacturer Narrative
The anti-hcv ii reagent expiration date was not provided.Per the labeled specificity and sensitivity claim of the assay: "false positive results due to non-specific reactivity cannot be ruled out with the elecsys anti-hcv ii assay." the product labeling states: "in rare cases, interference due to extremely high titers of antibodies to streptavidin or ruthenium can occur.These effects are minimized by suitable test design.Results obtained with the elecsys anti-hcv ii assay may not be used interchangeably with values obtained with different manufacturers¿ assay methods.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the product labeling also states: "elecsys ahcv ii results = 1.0 coi: result: reactive interpretation of results: antibodies to hcv detected.Retest procedure: presumptive hcv infection, follow cdc recommendations for supplemental testing." the investigation did not identify a product problem.The elecsys ahcv ii assay performs within specifications.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
HEPATITIS C ANTIBODY ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24753294
Report Number1823260-2026-01190
Device Sequence Number18724812
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08837058190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient SexUnknown